Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2003, 12:32 PM CDT for Allen County, Barren County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 12:32 PM CDT (17:32 UTC)
- Expired
- Jul 13, 2003, 1:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
556 WUUS53 KLMK 131732 SVRLMK KYC003-009-131800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1231 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 100 PM CDT * AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MT. ARIEAL...OR ABOUT 17 MILES SOUTH OF BOWLING GREEN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSVILLE AROUND 1245 PM CDT MAYNARD...HOLLAND AROUND 1255 PM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3681 8645 3664 8639 3669 8595 3688 8610 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:15 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 13, 9:15 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 AM EDT SUN JUL 13 2003 ...SHORT TERM UPDATE... LMK FA REMAINS UNDER INFLUENCE OF 500MB TROF OVER NERN CONUS, WITH YET ANOTHER SUBTLE WAVE ROTATING TWDS OH VLY. SFC BASED INSTAB INCR ATTM, WITH MUCAPES ALREADY NEARING 2K J/KG ALONG TN/KY LINE. SFC TROF AXIS POSITIONED ACROSS SRN KY AND LOOKS TO MAKE A SLOW SWD MOTION THRU THE AFT HRS. INDICATIVE OF BETTER MOISTURE, WIDESPREAD MID-LVL CLOUDS EXIST ATTM ACROSS SRN KY. SO AM EXPECTING ISO TSRA TO REDEVELOP THIS AFT ACROSS SRN KY IN VICINITY OF SFC TROF AXIS, WITH CHCS LASTING LONGEST ACROSS SERN ZONES INTO EARLY EVE. SPC DAY 1 RISK IS FURTHER NORTH THAN EARLIER FORECAST, BUT STILL CONSISTENT WITH MAV SVR-TS POP TRENDS, KEEPING ORGANIZED SVR POTL S OF LMK FA TODAY. HWVR, GIVEN FCST CAPE/SHEAR PROFILES AT KBWG, SOME MULTICELL CLUSTERS POSS WHICH MAY PRODUCE SOME ISO HAIL/GUSTY WINDS. FEW-SCT CU LOOK TO DEVELOP ACROSS REMAINDER OF FA, PERHAPS OCNL BKN KLEX AREA. NO MAJOR CHANGES TO ONGOING FCST, EXCEPT TO REMOVE MORNING FOG, WHICH WAS EXTENSIVE ACROSS SERN FA (RUSSELL SPRINGS AWOS M1/4SM 830 AM EDT). XXV .LMK...NONE
Hazardous weather outlook, Jul 13, 4:32 AM CDT, 8 hours before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 532 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP IN THE HEAT OF THE AFTERNOON AND EARLY EVENING ACROSS SOUTH CENTRAL KENTUCKY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT ON WEDNESDAY AS THE FRONT MOVES SLOWLY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:26 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 34 min |
| Jul 13, 1:30 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 30 min |
| Jul 13, 1:45 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 45 min |
| Jul 13, 2:02 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.